Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


liposuction and HIV
Aug 1, 2005

I am 29yo and have been HIV + for almost a yr now. I have been a nurse for 10yrs and still working in nursing administration. I am currently taking; Lexiva, Truvada, and Norvir for the HIV. My question is I have gained 40lbs with no changes in my eating (sometimes less than what I did before), and I was exercising regulary and still take 3 flights of stairs many times a day at work. I use to weigh 160# which was pretty good for me with being 6ft tall, now I am at 200 and it's embarrassing, and un-sightly to me. I am gay so this plays a part with me being self concience about my weight. Is Liposuction safe for me in the abd. and back areas?

Response from Dr. Henry

You may want to discuss with your HIV specialist whether a more fat friendly regimen is available. Also, aggressive exercise and diet as well as hormone evaluation (such as testosterone or thyroid hormone replacement if deficient) can be helpful. I have not seen much reported in the literature regarding use of liposuction over a wide area of the body. Often the fat gain is internal (so called visceral fat) which is not amendable to liposuction. Studies with growth hormone releasing factor are soon to open in Canada and the US as a possible treatment for increased fat in the setting of treated HIV. KH



Previous
mysitis as a result of combivir dose
Next
HIV Meds History-Monotherapies

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement